While many HAIs declined in the past decade, CDI rates and deaths climbed to historic heights.
Clostridium difficile is a bacterium that may develop due to the prolonged use of antibiotics during healthcare treatment. Clostridium difficile infections (CDIs) cause diarrhea and more serious intestinal conditions such as colitis.
CDI is a patient safety concern in all types of medical facilities, not just hospitals. CDI is linked to about 14,000 U.S. deaths every year. Those most at risk are people who take antibiotics and also receive care in any medical setting. Almost half of infections occur in people younger than 65, but more than 90 percent of deaths occur in people 65 and older.
Qsource promotes the Centers for Disease Control and Prevention’s (CDC’s) guidelines and tools to the healthcare community in Tennessee to help end CDI. We also distribute resources to help the public understand these infections and take measures to safeguard their own health when possible.
This page is paid for by our Medicare QIO Program Contract.1d78